Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on ideals in the disc algebra


Author: Frank Forelli
Journal: Proc. Amer. Math. Soc. 84 (1982), 389-392
MSC: Primary 46J15; Secondary 30H05
DOI: https://doi.org/10.1090/S0002-9939-1982-0640238-0
MathSciNet review: 640238
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We offer an elementary theorem on ideals in the disc algebra $ A({\mathbf{D}})$, which by way of a corollary, one, identifies the maximal ideals of $ A({\mathbf{D}})$, and two, provides a proof, which avoids the axiom of choice, that every proper ideal in $ A({\mathbf{D}})$ is contained in a maximal ideal.


References [Enhancements On Off] (What's this?)

  • [1] L. Carleson, On bounded analytic functions and closure problems, Ark. Math. 2 (1952), 283-291. MR 0052506 (14:630d)
  • [2] P. J. Cohen, A note on constructive methods in Banach algebras, Proc. Amer. Math. Soc. 12 (1961), 159-163. MR 0124515 (23:A1827)
  • [3] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 0133008 (24:A2844)
  • [4] E. L. Stout, On some algebras of analytic functions on finite open Riemann surfaces, Math. Z. 92 (1966), 366-379. MR 0200465 (34:358)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15, 30H05

Retrieve articles in all journals with MSC: 46J15, 30H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0640238-0
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society